Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 21, 2011, 8:44 AM CDT for Lincoln County, Kansas. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 8:44 AM CDT (13:44 UTC)
- Expired
- May 22, 2011, 1:08 PM CDT
- In force
- 28 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saline River (KS) at Lincoln (LINK1).
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 36 ft
- Major stage
- 38.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06868850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
302
WGUS43 KICT 211344
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
844 AM CDT SAT MAY 21 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-220344-
/O.NEW.KICT.FL.W.0003.110521T1344Z-110522T1437Z/
/LINK1.1.ER.110521T1320Z.110521T1800Z.110521T2037Z.NO/
844 AM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE SALINE RIVER NEAR LINCOLN.
* UNTIL SUNDAY MORNING.
* AT 8:30 AM SATURDAY THE STAGE WAS 30.0 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE DURING THE LATE MORNING AND CONTINUE TO
RISE TO NEAR 30.7 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 30.0 FEET...THE RAILROAD BEGINS TO FLOOD 4 MILES WEST OF
LINCOLN WHEN SPILLMAN CREEK IS HIGH.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
LINCOLN 30.0 30.0 SAT 08 AM 20.7 12.7 11.7
$$
KED2 follow-up statements
365
WGUS83 KICT 220240
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
940 PM CDT SAT MAY 21 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-221640-
/O.EXT.KICT.FL.W.0003.000000T0000Z-110522T1808Z/
/LINK1.1.ER.110521T1335Z.110521T2135Z.110522T0008Z.NO/
940 PM CDT SAT MAY 21 2011
THE FLOOD WARNING CONTINUES FOR
THE SALINE RIVER NEAR LINCOLN.
* AT 7:08 PM SATURDAY THE STAGE WAS 30.0 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 30.0 FEET...THE RAILROAD BEGINS TO FLOOD 4 MILES WEST OF
LINCOLN WHEN SPILLMAN CREEK IS HIGH.
&&
FLD OBSERVED FORECAST 6 PM
LOCATION STG STG DAY TIME SUN MON TUE
LINCOLN 30.0 30.0 SAT 07 PM 18.9 12.5 11.1
$$895
WGUS83 KICT 221505
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1005 AM CDT SUN MAY 22 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-221535-
/O.CAN.KICT.FL.W.0003.000000T0000Z-110522T1808Z/
/LINK1.1.ER.110521T1335Z.110521T2135Z.110522T0008Z.NO/
1005 AM CDT SUN MAY 22 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SALINE RIVER NEAR LINCOLN.
* AT 7:00 AM SUNDAY THE STAGE WAS 23.8 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FELL BELOW FLOOD STAGE AT 7:08 PM SATURDAY THUS THIS IS THE FINAL
FLOOD STATEMENT FOR THIS EVENT.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.1 FEET BY MONDAY
MORNING.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME MON TUE WED
LINCOLN 30.0 23.8 SUN 07 AM 13.1 12.0 11.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 21, 7:05 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 21, 7:05 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 705 AM CDT SAT MAY 21 2011 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LATEST SHORT TERM RUC APPEARS TO BE DOING A BETTER JOB WITH LOW CLOUD TRENDS. FIRST CONCERN WILL BE IFR CEILINGS ACROSS MOST OF THE AREA THIS MORNING...AS LIGHT SOUTH SOUTHEAST FLOW WITH SATURATED LOW LEVEL AIR HAS LED TO THE LOW STRATUS CLOUD DECK. CEILINGS SHOULD IMPROVE LATER THIS MORNING AND SCATTER OUT BY MIDDAY AS AFTERNOON HEATING HELPS TO BURN OFF THE LOW CLOUD DECK AND WEAK UPGLIDE SHIFTS TO THE NORTHEAST. NEXT CONCERN WILL BE STORM POTENTIAL AFTER 21Z TO THE EAST OF THE FLINT HILLS...AS A MID LEVEL IMPULSE PUSHES INTO KS. AN UNSTABLE AIRMASS AHEAD OF THIS IMPULSE WILL LEAD TO STORM DEVELOPMENT ACROSS SOUTHEAST KS THIS AFTERNOON INTO THIS EVENING. THINK CONFIDENCE IN STORM DEVELOPMENT IS ENOUGH TO ADD A VCTS FOR THE KCNU TAF SITE FOR THE 21Z/SAT-03Z/SUN TIME FRAME. KETCHAM && .PREV DISCUSSION... /ISSUED 310 AM CDT SAT MAY 21 2011/ DISCUSSION... MAIN FORECAST UPDATES WILL FOCUS ON POSSIBLE STRONG/SEVERE THUNDERSTORM CHANCES FOR THIS AFTERNOON AND EVENING...FOLLOWED BY A WET AND UNSETTLED WEATHER PATTERN FOR SUNDAY NIGHT THROUGH WEDNESDAY ALONG WITH A POSSIBILITY FOR SOME HEAVY RAINFALL. TDY-TONIGHT FOG DEVELOPMENT WILL BE FAVORABLE EARLY THIS MORNING FOR CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS...AS RICHER LOW-LEVEL MOISTURE PUSHES NORTHWEST TOWARDS THE SURFACE FRONT. STRONG SUBSIDENCE ALOFT WAS SPREADING EASTWARD ACROSS KANSAS EARLY THIS MORNING WHICH SHOULD RESULT IN DRY WEATHER FOR THE MORNING AND EARLY AFTERNOON HOURS. OTHERWISE...CURRENT SATELLITE WATER VAPOR IMAGERY/PROFILER NETWORK SHOWS ANOTHER SHORT WAVE ROTATING SOUTHEAST AROUND UPPER TROUGH AXIS ACROSS COLORADO AND NORTHERN NEW MEXICO. THIS IMPULSE WILL MOVE EASTWARD INTO KANSAS AND THE SOUTHERN PLAINS BY THIS AFTERNOON. THUNDERSTORMS SHOULD DEVELOP AHEAD OF THIS WAVE AROUND MID-AFTERNOON FOR CENTRAL KANSAS AND ALONG THE SURFACE FRONTAL BOUNDARY WHICH SHOULD BE NEAR THE KANSAS TURNPIKE. SHEAR ALOFT IS SUPPORTIVE OF STRONG TO SEVERE STORMS FOR LOCATIONS MAINLY EAST OF THE KANSAS TURNPIKE. IF SOME DECENT BREAKS CAN OCCUR WITH-IN THE LOW CLOUDS TODAY THIS WOULD BOOST THE INSTABILITY AND INCREASE SEVERE THUNDERSTORM POTENTIAL. SUN-MON WARMER ABOVE NORMAL TEMPERATURES WILL BE IN STORE FOR KANSAS ON SUNDAY WITH AFTERNOON THUNDERSTORM CHANCES CONFINED TO SOUTHEAST KANSAS...AS ANOTHER SHORT WAVE SKIRTS EASTWARD ACROSS THE CENTRAL PLAINS. THE CHANCES OF THUNDERSTORMS WILL RAMP UP FOR LATE SUNDAY NIGHT INTO MONDAY WITH STRONG MOISTURE TRANSPORT TARGETING SOUTHERN KANSAS. MODELS ARE SHOWING A DECENT SIGNAL OF LOW-LEVEL CONVERGENCE/MOISTURE TRANSPORT TRYING TO EXPAND UPSTREAM FROM SOUTHEAST KANSAS TO SOUTH CENTRAL KANSAS ON MONDAY. IF THIS SIGNAL REMAINS CONSISTENT A PERIOD OF BACK-BUILDING SHOWERS/STORMS COULD MATERIALIZE...THUS LEADING TO MODERATE TO HEAVY RAINFALL POTENTIAL FOR SOUTHERN KANSAS. EXTENDED: TUE-FRI A UNSETTLED AND WET WEATHER PATTERN LOOKS TO CONTINUE FOR TUESDAY INTO WEDNESDAY OVER KANSAS...AS NEXT UPPER LEVEL TROUGH MOVES VERY SLOWLY TO THE EAST ACROSS THE CENTRAL PLAINS. CONFIDENCE IS HIGH THAT BELOW NORMAL TEMPERATURES WILL AFFECT THE REGION FOR WEDNESDAY AND THURSDAY WITH A COOLER AIRMASS IN PLACE. TEMPERATURES SHOULD BEGIN TO WARM ON FRIDAY FOR KANSAS. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 83 60 87 65 / 20 10 10 30 HUTCHINSON 82 58 87 64 / 20 10 10 20 NEWTON 81 59 86 65 / 20 10 10 30 ELDORADO 82 60 86 66 / 30 10 10 40 WINFIELD-KWLD 83 62 87 67 / 20 10 10 40 RUSSELL 82 56 87 61 / 30 10 10 10 GREAT BEND 82 56 88 62 / 30 10 10 10 SALINA 81 57 85 64 / 30 20 10 20 MCPHERSON 82 57 86 64 / 20 20 10 20 COFFEYVILLE 82 65 85 67 / 40 30 30 60 CHANUTE 80 63 84 67 / 40 30 30 60 IOLA 80 63 83 67 / 40 30 30 60 PARSONS-KPPF 81 64 84 67 / 40 30 30 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 21, 5:33 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 533 AM CDT SAT MAY 21 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-221045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 533 AM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL AFFECT CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS EARLY THIS MORNING. VISIBILITIES COULD BE REDUCED TO AROUND ONE MILE OR LESS IN SOME SPOTS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS...AND SOUTHEAST KANSAS FOR THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN WEATHER RISK. FLOODING OF LOW LYING AREAS...SMALL STREAMS AND RIVERS WILL CONTINUE ACROSS PARTS OF LINCOLN COUNTY TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS COULD AFFECT SOUTHEAST KANSAS SUNDAY AFTERNOON AND EVENING. THE CHANCES OF STRONG TO SEVERE THUNDERSTORMS COULD EXPAND ACROSS SOUTHERN KANSAS FOR MONDAY...ALONG WITH THE POTENTIAL OF HEAVY RAINFALL. AN UNSETTLED WEATHER PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST FOR MUCH OF THE AREA ON TUESDAY AND WEDNESDAY...PLEASE STAY TUNED FOR ADDITIONAL UPDATES ON THIS UPCOMING ACTIVE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 64 min |
| May 21, 6:49 AM CDT | Areal Flood Warning | ICT | Lincoln | 14 hr |
| May 21, 6:58 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 62 min |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.